MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV07040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a fortrex pta balloon catheter to treat a 30mm severely calcified fibrous lesion in the left proximal brachial artery.The artery was 7mm in diameter, had moderate tortuosity and had 80% stenosis.The procedure used a 6 fr non-medtronic sheath and a 0.035" non-medtronic guidewire.The device was prepped as per the ifu with no issues identified.No pre-dilation of the vessel was performed.The physician encountered no resistance during the advancement of the device and no excessive force was used.The balloon was inflated using a medtronic ac3205p inflation device with contrast fluid.It was reported that during the first inflation, the balloon burst longitudinally at 20atms, after 55 seconds.The balloon material was reported to remain intact and no fragments were missing.Another fortrex balloon catehter was used to complete the procedure with no further issues.No patient injury was reported.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7089962
Report Number2183870-2017-00545
Device Sequence Number16439649
Product Code LIT
UDI-Device Identifier00821684057575
UDI-Public00821684057575
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2019
Device Catalogue NumberA35HPV07040080
Device Lot NumberA238758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1